Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 29, 2010, 4:24 PM MST for Maricopa County, Arizona. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2010, 4:24 PM MST (23:24 UTC)
- Expired
- Jul 29, 2010, 5:15 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:35 PM MST | TSTM WND GST 75 | Ne Peoria, AZ | REPORTED 70-80 MPH WIND GUSTS OCCURING BETWEEN 0435-0445 AT JOMAX AND 63RD AVE. |
| Jul 29, 4:35 PM MST | TSTM WND GST 75 | Ne Peoria, AZ | REPORTED 70-80 MPH WIND GUSTS OCCURRING BETWEEN 0435-0445 AT JOMAX AND 63RD AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WUUS55 KPSR 292324 SVRPSR AZC013-300015- /O.NEW.KPSR.SV.W.0021.100729T2324Z-100730T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 424 PM MST THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...SCOTTSDALE...PEORIA... * UNTIL 515 PM MST * AT 420 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF PEORIA...AND MOVING NORTHWEST AT 15 MPH. OTHER STRONG STORMS EXTENDED FROM NORTH PHOENIX...TO NORTH SCOTTSDALE...TO NEAR SUNFLOWER. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTHEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING. && LAT...LON 3378 11145 3355 11207 3381 11242 3402 11149 TIME...MOT...LOC 2322Z 124DEG 13KT 3368 11210 $$ WOODALL
2 follow-up statements
301 WWUS55 KPSR 292349 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 449 PM MST THU JUL 29 2010 AZC013-300015- /O.CON.KPSR.SV.W.0021.000000T0000Z-100730T0015Z/ MARICOPA AZ- 449 PM MST THU JUL 29 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR NORTHEASTERN MARICOPA COUNTY... AT 447 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEORIA...MOVING NORTHWEST AT 15 MPH. OTHER STRONG STORMS EXTENDED NORTHEAST FROM PEORIA...TO SOUTH OF CAVE CREEK...TO WEST OF SUNFLOWER. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTHEM PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE. && LAT...LON 3378 11145 3355 11207 3381 11242 3402 11149 TIME...MOT...LOC 2348Z 124DEG 13KT 3372 11223 $$ WOODALL
004 WWUS55 KPSR 300007 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 507 PM MST THU JUL 29 2010 AZC013-300015- /O.CON.KPSR.SV.W.0021.000000T0000Z-100730T0015Z/ MARICOPA AZ- 507 PM MST THU JUL 29 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... AT 504 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PEORIA...MOVING NORTHWEST AT 15 MPH. OTHER STRONG STORMS EXTENDED NORTHEAST FROM NEAR PEORIA TO SOUTH OF SEVEN SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING. REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND DEADLY LIGHTNING REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. && LAT...LON 3371 11166 3355 11207 3381 11242 3396 11176 TIME...MOT...LOC 0005Z 124DEG 13KT 3373 11225 $$ WOODALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:30 PM MST, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 29, 2:30 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 230 PM MST THU JUL 29 2010 .SYNOPSIS... ACTIVE WEATHER IS EXPECTED ACROSS ARIZONA THIS EVENING AS A VERY MOIST AND RATHER UNSTABLE AIRMASS IS IN PLACE OVER THE STATE. HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL BE POSSIBLE ALONG WITH STRONG... POSSIBLY DAMAGING...WINDS. ANOTHER ACTIVE DAY IS LIKELY SATURDAY OR SUNDAY AS A SECOND LOW TRACKS OUT OF THE GULF OF MEXICO AND TOWARD ARIZONA. TEMPERATURES WILL TREND DOWN HEADING INTO THE WEEKEND DUE TO INCREASED CLOUD COVER AND SHOWER AND THUNDERSTORM ACTIVITY. DRIER AIR WILL FILTER IN BY THE MIDDLE OF NEXT WEEK CAUSING RAIN CHANCES TO DROP AND TEMPERATURES TO RISE. && .DISCUSSION... AS EXPECTED...CONVECTION HAS BEEN DEVELOPING NICELY EARLY THIS AFTERNOON AND IT APPEARS THAT TONIGHT WILL INDEED BE RATHER ACTIVE. VERY MOIST AND RATHER UNSTABLE AIRMASS NOW EXISTS OVER ARIZONA WITH PWAT VALUES OVER 2 INCHES IN MANY SPOTS. SURFACE DEWPOINTS WERE IN THE UPPER 60S TO LOW 60S AT 2 PM...AND WITH CLOUDS THINNING IN THE LATE MORNING...ENOUGH SUNSHINE HAS BEEN RECEIVED TO START THE ATMOSPHERE PERCOLATING. ISOLD TO SCATTERED STORMS HAVE DEVELOPED FROM THE CO RIVER EAST INTO SRN GILA COUNTY...AND THEY HAVE BEEN SLOW MOVERS...GIVEN THE RATHER WEAK WIND FIELDS ALOFT. DYNAMICS SHOULD NOT BE THE MAJOR PLAYER TONIGHT...AS THE ONLY INVERTED TROF OF SIGNIFICANCE IS STILL OVER FAR SERN NEW MEXICO THIS AFTERNOON. STILL...THERE MAY BE SOME DEFORMATION/DIFLUENCE ALOFT THIS EVENING AND THAT COULD AID IN THE ORGANIZATION OF STORMS THAT DEVELOP. SO...WITH DYNAMICS ON THE WEAK SIDE AND STEERING FLOW FROM THE EAST LESS THAN 15 KNOTS...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO AFFECT SOUTH-CENTRAL AZ THIS AFTERNOON AND EVENING. GIVEN THE HIGH MOISTURE CONTENT AND SLOW MOVEMENT OF STORMS...LOCALLY HEAVY RAINFALL WILL BE AN ISSUE. THERE MAY BE ISOLD WET MICROBURSTS WITH THE STORMS...BUT GIVEN THE MOIST SOUNDING PROFILES...SHOULD BE HARD TO GET 60 PLUS MPH WINDS OUT OF THE STORMS THAT DEVELOP. STORMS WILL BE SLOW TO MOVE OFF HIGHER TERRAIN...BUT OUTFLOWS AND COLLIDING BOUNDARIES SHOULD BE SUFFICIENT TO KICK OFF NEW CONVECTION AS THE DAY AND EVENING WEAR ON. FOR TONIGHT...WE WILL CONTINUE TO CALL FOR POPS IN THE 50-60 PCT RANGE ACROSS SOUTH-CENTRAL AZ...AND CHANCE POPS OVER SWRN AZ. POPS SHOULD BE GENLY 10 PERCENT OR LESS ACROSS SERN CA WHERE THE AIRMASS IS MORE STABLE. FOR THE NEXT FEW DAYS...WE WILL BE REMAIN UNDER A VERY MOIST AND UNSTABLE MONSOONAL FLOW...WITH STEERING FLOW GENERALLY FROM THE EAST ACROSS THE ARIZONA PORTION OF THE CWA. PWAT VALUES WILL RANGE FROM 1.5 TO OVER 2 INCHES...850MB DEWPOINTS WILL EXCEED 14C...AND SURFACE DEWPOINTS SHOULD BE IN THE 60S OR LOW 70S. DYNAMICS WILL BE TOUGHER TO PIN DOWN...BUT MODEL GUIDANCE STILL IS CONSISTENT IN SUGGESTING THE INVERTED TROF TO OUR EAST WILL MOVE UP AND INTO ARIZONA SATURDAY INTO SUNDAY. THIS FEATURE SHOULD INCREASE OUR CHANCES FOR PRECIP...BUT WILL ALSO LEAD TO INCREASED CLOUDS AND DECREASED HIGH TEMPERATURES. FOR THE MOST PART...A HIGH GRADE MONSOON FORECAST WILL BE IN EFFECT NEXT 3 DAYS...WITH CHANCE TO LIKELY POPS ACROSS SOUTH CENTRAL AZ...CHANCE POPS ACROSS THE SWRN DESERTS...AND SLIGHT CHANCES INTO SERN CA. WILL SHOW A DECREASING TEMP TREND WITH HIGHS BELOW SEASONAL NORMALS EACH DAY. IN FACT...EXPECT HIGHS IN THE 90S OVER THE CENTRAL DESERTS SATURDAY AND SUNDAY. LATEST GFS/ECWMF CONTINUE TO CALL FOR SOMEWHAT OF A DRYING TREND BEGINNING MONDAY AND CONTINUING INTO THE LATTER PART OF NEXT WEEK. HOWEVER...THE DRYING LOOKS TO BE A BIT DELAYED AS COMPARED TO EARLIER MODEL RUNS...WITH QUITE A BIT OF LOW LEVEL MOISTURE AND INSTABILITY LINGERING INTO TUESDAY. ALSO...GFS CALLS FOR A SECOND INVERTED TROF TO PASS SLOWLY BY TO OUR SOUTH THIS WEEKEND...THEN SWING NORTH INTO SWRN AZ/SERN CA MONDAY INTO TUESDAY. AS IT DOES SO IT WILL WEAKEN WITH MOISTURE SLATED TO THIN. AS SUCH...WE HAVE RAISED POPS MONDAY AND TUESDAY...AND CALLED FOR SLIGHT CHANCES FOR STORMS PRETTY MUCH FROM THE CO RIVER EASTWARD...AND CHANCES OVER ZONE 24. WITH MOISTURE THINNING...AND HEIGHTS RISING...A WARMING TREND WILL ALSO TAKE PLACE BY THE MIDDLE OF NEXT WEEK WITH HIGHS REACHING TO AROUND SEASONAL NORMALS BY TUESDAY...AND ABOVE NORMAL READINGS BY WEDNESDAY. && .AVIATION... SOUTH-CENTRAL AZ...INCLUDING KPHX...KIWA AND SURROUNDING AIRFIELDS... STILL ANTICIPATING AN ACTIVE AFTERNOON/EVENING WITH THUNDERSTORMS EXPECTED TO ARRIVE SOME TIME BETWEEN 02Z AND 04Z. ACTIVITY WILL LIKELY BE DELAYED A BIT DUE TO CLOUD COVER THIS MORNING...BUT WHERE THE SKIES HAVE CLEARED THUNDERSTORMS ARE DEVELOPING AS OF 1745Z. GUSTY WINDS AND BLOWING DUST WILL BE A POSSIBILITY AT BOTH SITES...BUT KEPT BLDU OUT OF TAFS BECAUSE IT SHOULD BE RATHER LOCALIZED AND CONFIDENCE IS LOW IT WILL DIRECTLY IMPACT TAF SITES. SHOWERS COULD LINGER AFTER MIDNIGHT MUCH LIKE THEY DID THIS MORNING...AND HAVE KEPT A MENTION OF VCSH AT BOTH SITES THROUGH ABOUT 11-12Z FRIDAY. WEST WINDS LATER THIS AFTERNOON SHOULD SWING EAST THIS EVENING ASSOCIATED WITH OUTFLOW AND FURTHER THUNDERSTORM DEVELOPMENT. SOUTHEASTERN CA...INCLUDING KIPL...KBLH AND SURROUNDING AIRFIELDS... EXPECT SOUTHEAST/SOUTH WINDS AT BOTH SITES THROUGH THE TAF PERIOD. A FEW MID-LEVEL CLOUDS WILL HANG AROUND THROUGH THE AFTERNOON...WHILE SOME BLOWOFF CIRRUS COULD MOVE ACROSS BOTH SITES LATE IN THE FORECAST PERIOD BUT SHOULD NOT BE OF ANY SIGNIFICANCE FOR AVIATION PURPOSES. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... PRECIP CHANCES WILL LINGER THROUGH THE WEEKEND AS ABUNDANT MOISTURE WILL REMAIN IN PLACE ACROSS THE DESERT SOUTHWEST. THIS WILL RESULT IN AFTERNOON HUMIDITIES ONLY DROPPING INTO THE 20-30 PERCENT RANGE THROUGH THE WEEKEND WITH EXCELLENT OVERNIGHT RECOVERY EXPECTED. DRIER AIR WILL ARRIVE EARLY NEXT WEEK WITH PRECIP CHANCES BECOMING CONFINED MAINLY TO THE HIGHER TERRAIN NORTHEAST OF PHOENIX. HUMIDITIES WILL DROP BUT OVERNIGHT RECOVERY IS STILL EXPECTED TO BE GOOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...CB AVIATION...PADDOCK FIRE WEATHER...LEINS
Hazardous weather outlook, Jul 29, 5:48 AM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 548 AM MST THU JUL 29 2010 AZZ022>024-027-028-301300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 548 AM MST THU JUL 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED THIS AFTERNOON AND EVENING ACROSS SOUTH-CENTRAL ARIZONA...INCLUDING THE PHOENIX METRO...GLOBE-MIAMI...GILA BEND...AND CASA GRANDE AREAS. STORMS WILL FIRST DEVELOP OVER THE MOUNTAINS OF SOUTHERN GILA...FAR NORTH AND EAST MARICOPA...AND EASTERN PINAL COUNTIES THIS AFTERNOON. HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLASH FLOODING ALONG WITH STRONG WINDS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING. SHOWERS AND THUNDERSTORMS WILL THEN MIGRATE INTO THE LOWER DESERTS... INCLUDING PHOENIX METRO...DURING THE EVENING HOURS. HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING WILL REMAIN A THREAT. FREQUENT LIGHTNING WILL ALSO BE LIKELY AS WELL AS STRONG...POSSIBLY DAMAGING...WINDS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LESS THUNDERSTORM ACTIVITY IS EXPECTED FRIDAY FOLLOWED BY ANOTHER INCREASE SATURDAY OR SUNDAY. THE AIRMASS WILL STILL BE VERY MOIST THROUGH THE WEEKEND MEANING LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE. STRONG WINDS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN RATHER LOW THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE PHOENIX AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ030>033-301300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 548 AM MST THU JUL 29 2010 /548 AM PDT THU JUL 29 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM MOVES NORTH OUT OF SONORA INTO THE SOUTHWEST U.S. LOCALIZED FLASH FLOODING WILL BE POSSIBLE AS THE ATMOSPHERE WILL BE VERY MOIST. GUSTY WINDS IN EXCESS OF 45 MPH AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. THUNDERSTORM ACTIVITY WILL DECREASE MONDAY AND REMAIN VERY LOW THROUGH MID-WEEK. THIS WILL ALLOW TEMPERATURES TO RISE TO ABOVE NORMAL LEVELS...POSSIBLY EXCEEDING 110 DEGREES AT TYPICAL WARM LOCATIONS ACROSS THE LOWER DESERTS INCLUDING THE YUMA...EL CENTRO ...AND BLYTHE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jul 29, 3:28 PM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 3 SSE CHANDLER 33.26N 111.84W
07/29/2010 MARICOPA AZ TRAINED SPOTTER
NUMEROUS TREES AND TREE LIMBS DOWN NEAR GILBERT AND RIGGS
INTERSECTION IN FAR SOUTH CHANDLER.
&&
WOODALLSpecial weather statement, Jul 29, 3:29 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
329 PM MST THU JUL 29 2010
AZZ022>024-292315-
MARICOPA AZ-
329 PM MST THU JUL 29 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 415 PM MST
AT 321 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS 9 MILES NORTHEAST OF WITTMANN. THESE STORMS WERE
NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
LAT...LON 3402 11178 3382 11173 3367 11199 3381 11292
3403 11291 3397 11253 3391 11229 3393 11225
3396 11225 3405 11215
TIME...MOT...LOC 2228Z 180DEG 0KT 3390 11246
WATERSLocal storm report, Jul 29, 3:35 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
335 PM MST THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG CHANDLER 33.29N 111.87W
07/29/2010 MARICOPA AZ TRAINED SPOTTER
REPORTED THREE POWER POLES DOWN 1/4 MILE SOUTH OF HUNT
HWY ON GILBERT.
&&
RRICKEYSpecial weather statement, Jul 29, 3:40 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 340 PM MST THU JUL 29 2010 AZZ022>024-292330- MARICOPA AZ- 340 PM MST THU JUL 29 2010 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 430 PM MST AT 334 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE LEADING EDGE OF OUTFLOW WINDS MOVING THROUGH SCOTTSDALE...NORTH PHOENIX...AVONDALE...AND GLENDALE. WIND GUSTS TO 40 MPH CAN BE EXPECTED AS THE OUTFLOW MOVES NORTH AND WEST THROUGH THE VALLEY. LOCATIONS IMPACTED INCLUDE... SCOTTSDALE... PEORIA... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE WINDS SUBSIDE. LAT...LON 3367 11264 3388 11173 3366 11171 3340 11227 TIME...MOT...LOC 2239Z 159DEG 14KT 3358 11200 WOODALL
Local storm report, Jul 29, 4:00 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HEAVY RAIN 3 NW CHANDLER 33.32N 111.91W
07/29/2010 M1.14 INCH MARICOPA AZ TRAINED SPOTTER
MEASURED 1.14 INCHES RAINFALL IN LAST 30 MINUTES.
&&
RRICKEYLocal storm report, Jul 29, 4:03 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
403 PM MST THU JUL 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL E GLENDALE 33.58N 112.20W
07/29/2010 E0.25 INCH MARICOPA AZ TRAINED SPOTTER
LOCATION 67 AVE AND PEORIA. REPORTED PEA SIZE HAIL. WIND
GUST 53 MPH.
&&
RRICKEYThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:11 PM MST | Special Weather Statement | PSR | Gila | 49 min |
| Jul 28, 5:23 PM MST | Areal Flood Advisory | PSR | Maricopa | 112 min |
| Jul 28, 5:38 PM MST | Special Weather Statement | PSR | Pinal | 52 min |
| Jul 28, 5:48 PM MST | Special Weather Statement | PSR | 42 min | |
| Jul 28, 6:08 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Jul 28, 6:22 PM MST | Special Weather Statement | PSR | 38 min | |
| Jul 28, 6:24 PM MST | Areal Flood Advisory | PSR | Maricopa | 111 min |
| Jul 28, 6:30 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 45 min |
| Jul 28, 7:06 PM MST | Special Weather Statement | PSR | Pinal | 39 min |
| Jul 28, 7:23 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Jul 28, 7:53 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Jul 28, 7:57 PM MST | Special Weather Statement | PSR | Maricopa | 33 min |
| Jul 28, 8:30 PM MST | Special Weather Statement | PSR | Maricopa | 45 min |
| Jul 29, 12:53 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 112 min |
| Jul 29, 1:08 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 112 min |
| Jul 29, 1:29 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 61 min |
| Jul 29, 1:45 PM MST | Dust Storm Warning | PSR | 75 min | |
| Jul 29, 2:00 PM MST | Special Weather Statement | PSR | Pinal | 45 min |
| Jul 29, 2:07 PM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 113 min |
| Jul 29, 2:50 PM MST | Areal Flood Advisory | PSR | Pinal | 115 min |
| Jul 29, 2:51 PM MST | Special Weather Statement | PSR | Pinal | 54 min |
| Jul 29, 2:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 34 min |
| Jul 29, 2:57 PM MST | Dust Storm Warning | PSR | 77 min | |
| Jul 29, 3:18 PM MST | Areal Flood Advisory | PSR | Maricopa | 117 min |
| Jul 29, 3:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 29, 3:38 PM MST | Flash Flood Warning | PSR | Maricopa | 70 min |
| Jul 29, 3:40 PM MST | Special Weather Statement | PSR | Maricopa | 50 min |
| Jul 29, 3:46 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 59 min |
| Jul 29, 3:52 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 113 min |
| Jul 29, 4:02 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 31 min |
| Jul 29, 4:09 PM MST | Areal Flood Advisory | PSR | Maricopa | 111 min |
| Jul 29, 4:44 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 29, 4:44 PM MST | Special Weather Statement | PSR | 46 min | |
| Jul 29, 4:47 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 45 min |
| Jul 29, 4:56 PM MST | Flash Flood Warning | PSR | Maricopa | 2 hr |
| Jul 29, 4:56 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 64 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.